Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

What causes chest congestion and cough with UTI complications?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2002
Answered : 214 Questions
Thank you, I have a couple of concerns, I went to an immediate care center yesterday as my primary physician and my urologist are on vacation. I have been both their patients over 15 years. I took the uti test from Walgreen posted possible to maxl on leu's and nitrates call urologist back he still was going on vacation. At the care center they verified my white and red cells were high, and I definitely had congestion, he prescribed Cipro for 14 days 500mg twice a day, he didn't address the congestion other than say keep taking the musinex dm. last night I can only conclude I must have taken a med twice, at 10:30pm while sitting in a chair in the den with the laptop on a table in front of me and the next thing I remember is crashing through the table the laptop flew into a tv chest and be hitting my nose head first on the concrete carpet floor. I didn't have to brace myself, today my congestion is loosed with the musinex but when I cough and feel something coming up, I can't get it to come up to my mouth so I may dispose of it. My cough and congestion is no better and in the past 2 years I've had kidney failure, went into sepsis, then back surgery, gone wrong and multiple stones in both kidneys were causing them to spasm and my top spine vertebrae literally being pulled to the right into my tissue~~ The surgeon immediately said I'd have to get them out, that didn't go well because both my ureterers were inflamed why? don't know but he kept me in the hospital until she could get un into my kidneys and remove them. He said it successful the very pailfull muscles in my upper spine seem to be doing well, but because of a couple of my mishaps something has changed, my hands are going numb, along with very bad leg pain and restless syndrome, which I take ropinole . So sorry I know I left off a lot, but my biggest is I have a horrible headache, I haven't eaten and my aplenzin makes me have bad dry mouth, so others do too, I am so sorry but I'm very sore, my nose I don't think is broken but the fall did make my glasses bridge cut into my forehead and my nose is becoming sweeled and bruised. I have cried a lot and that brings on headaches too and last night when I looked at my bridge I saw two, I had double vision but today it's much better.
Posted Mon, 13 Jan 2014 in Medicines and Side Effects
Answered by Dr. Sonila Borici 2 hours later
Brief Answer: Please follow the suggestion below. Detailed Answer: Hi, I have read your medical history carefully and understood your concerns. If the urine analysis did come up with maxi leukocytes, which indicates urinary tract infection. It is great that you have started to take cipro for 14 days as this antibiotic will help clear off the uti. Having nose congestion and cough are indicative for upper respiratory infection. A further physical examination and auscultation of lungs should exclude bronchitis or pneumonia. A chest X-ray together with sinus X-ray would help evaluate your current problems and take the right treatment. I'd suggest to schedule an appointment with your urologist and primary care provider. Meanwhile, I'd advise to : - continue taking the current medications you are taking regularly - drink more water - do inhalation (aerosol) therapy through nasal inhalator machine - avoid fried, salty or processed foods - avoid carbonated or caffeine drinks All the best! Dr.Sonila Feel free to ask me other questions you might have!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor